Caat55 wrote:I got a rash on my butt, occasionally around stoma if I don't dry everything well after swimming or sweating. I have a steroid powder, nyastatin, which made all the difference.
Nyastin powder is indicated to treat yeast/fungus overgrowth.
Yeast/fungus overgrowth can be a problem for individuals with a stoma where moisture/perspiration and excessive heat becomes trapped under the ostomy wafer (summer temperatures in a high humidity climate area; a labor intensive job that causes the body to overheat, such as a roofer or dry cleaner). Yeast/fungus around a stoma, as Catt55 mentioned, is the same as causes athlete’s foot.
Nyastin powder is a prescription product.
Yours sounds like a contact dermatitis or isolated sensitivity as you are theorizing to internal sutures or staples. Cortaid makes an over the counter 1% hydrocortisone spray that might ease the itch if yours is a limited skin/tissue irritation.
Do you have a copper sensitivity? Copper sensitivity can be expressed as skin inflammation and localized rash to internal medical staples.
I need to correct myself.
You would want to see if you have a nickel sensitivity, not copper. Nickel is sometimes added to the composite material that is used in surgical staples. Nickel.
Lotus wrote:I just want to add that all of the itchy rash is located in the skin that folds at my waist. When I stand there is no fold but I do spend most of my waking hours sitting. That makes me wonder if the rash is due to fungus or yeast and may be helped by the powder mentioned above. This started when the weather got hotter and more humid here.....there was no rash for the first 6-7 weeks.
boxhill wrote:Titanium is an element, so by definition it does not contain other things. Of course, titanium is frequently used in alloy form, and those are by definition mixed with something else. Apparently nickel is rarely, if ever, used.
More than you ever wanted to know about surgical staples :
Users browsing this forum: No registered users and 41 guests